Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 8, NWS Shreveport, LA

January 14, 2007Hempstead County, Arkansas

NWS Shreveport, LA issued this flash flood warning at Jan 14, 2007, 12:32 AM CST for Hempstead County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 14, 2007, 12:32 AM CST (06:32 UTC)
Expired
Jan 14, 2007, 4:30 AM CST
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Hempstead County, AR

The radar

The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 503 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
503 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 140635
FFWSHV
ARC057-141030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1232 AM CST SUN JAN 14 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 430 AM CST

* AT 1224 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  WIDESPREAD SHOWERS CONTAINING PROLONGED HEAVY RAINFALL DEVELOPING  
  ACROSS HEMPSTEAD COUNTY ARKANSAS. AS 6 TO 8 INCHES OF RAIN FELL    
  EARLIER IN THE DAY...ANY ADDITIONAL RAINFALL WILL RESULT IN RAPID  
  POOLING AND RUNOFF OF WATER. 


DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3371 9371 3371 9350 3389 9350 3389 9371

$$

VII

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 11:47 PM CST, 45 minutes earlier.

Area forecast discussion, Jan 13, 11:47 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 PM CST SAT JAN 13 2007

.DISCUSSION...

UPDATED THE FLASH FLOOD WATCH AREA TO INCLUDE THE REST OF EAST
TEXAS...PORTIONS OF NW LOUISIANA...AND COLUMBIA COUNTY ARKANSAS.
HEAVY RAIN OF OVER 3 INCHES HAS FALLEN THIS EVENING AT LFK ASOS
WHILE ADDITIONAL CONVECTION MOVES NORTHWARD FROM HGX AREA. THINK
IT WISE TO EXPAND WATCH...AND RID THE MID SHIFT OF DEALING WITH
IT. PREVIOUS AVIATION DISCUSSION BELOW. 17

&&

.PREV DISCUSSION... /ISSUED 1016 PM CST SAT JAN 13 2007/

AVIATION...

STRONG AND NARROW COLD FRONT CURRENTLY DRAPED ACROSS A ELD AR TO
MINDEN TO STONEWALL LA TO NACOGDOCHES TX LINE. NORTHERN PORTION
FRONT HAS ACCELERATED EASTWARD...WHILE SOUTHERN PORTION NEAR
STATIONARY. PCPN EXCLUSIVELY ALONG AND POSTFRONTAL. VFR AND SOME
MVFR CIGS IN WARM SECTOR...MOSTLY IFR BUT STILL VARIABLE CIGS
POSTFRONTAL. ISOLTD LTG STRIKES DOTTED ACROSS ENTIRE PCPN AREA.
FRZG LINE AT SFC NOT MAKING MUCH EASTWARD PROGRESS...NEAR DFW...AND
WELL OUT OF MCCURTAIN CO OK. PROGS DO NOT BRING IN FRZG LINE INTO
FAR WEST PORTIONS OF AREA SUNDAY EVE. -ZR EXPECTED PCPN FORM BEHIND
FRZG LINE. EXPECT MORE WIDESPREAD IFR AS NIGHT PROGRESSES.
CONVERSELY...AREAS THAT REMAIN IN WARM SECTOR SUN AFTN MAY GO
MOSTLY VFR. POSSIBLE FRONTAL OSCILLATIONS OVERNIGHT AS UPPER
WAVES MOVE ALONG BOUNDARY. 07

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  52  57  37  40 /  80  90 100  70
MLU  64  72  48  48 /  50  50 100  70
DEQ  40  43  31  38 / 100 100 100  50
TXK  46  50  32  38 / 100 100 100  50
ELD  59  65  39  41 /  80 100 100  70
TYR  37  39  31  38 / 100 100 100  50
GGG  44  47  32  39 / 100 100 100  50
LFK  52  54  37  40 /  80  90 100  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...AND SEVIER.

     WINTER STORM WATCH FROM 9 PM SUNDAY TO NOON MONDAY FOR THE
     FOLLOWING ZONES: HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...AND SEVIER.

LA...FLASH FLOOD WATCH UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES:
     BOSSIER...CADDO...DE SOTO...AND WEBSTER.

OK...FLASH FLOOD WATCH UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES:
     MCCURTAIN.

     WINTER STORM WATCH FROM 9 PM SUNDAY TO NOON MONDAY FOR THE
     FOLLOWING ZONES: MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
     RED RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
     SMITH...TITUS...UPSHUR...AND WOOD.

     WINTER STORM WATCH FROM 9 PM SUNDAY TO NOON MONDAY FOR THE
     FOLLOWING ZONES:
     BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...
     MARION...MORRIS...PANOLA...RED RIVER...RUSK...SMITH...TITUS...
     UPSHUR...AND WOOD.

&&

17/07
Hazardous weather outlook, Jan 13, 12:00 PM CST, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST SAT JAN 13 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST SAT JAN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD
ACROSS THE AREA. OVER THE NORTHWEST SECTIONS THE RAINFALL WILL
BE HEAVY AT TIMES AND MAY LEAD TO PONDING OF WATER IN STREETS
...LOW LYING AND POOR DRAINAGE AREAS. THE MAIN LOCATION OF THE
HEAVIER RAINFALL WILL BE OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA
AND SOUTHWEST ARKANSAS FROM NEAR PRESCOTT ARKANSAS TO MARSHALL AND
ALTO TEXAS. RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL BE POSSIBLE
THROUGH TONIGHT WITH ISOLATED HIGHER AMOUNTS. THERE MAY BE SOME
BRIEF STRONG WINDS WITH THUNDERSTORMS WHICH COULD CAUSE TREES TO
FALL DUE TO THE SATURATED SOILS...BUT DUE TO THE ABSENCE OF LEAVES
ON MANY TREES THIS TIME OF SEASON...THIS CASE WILL BE MORE ISOLATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW HOWEVER
SHOWERS AND THUNDERSTORMS WILL BE PRODUCING LOCALLY HEAVY
RAINFALL THROUGH SUNDAY EVENING...GIVEN THE AVAILABLE MOISTURE IN THE
ATMOSPHERE AND ADVANCEMENT OF A STRONG COLD FRONT THROUGH THE AREA.
THE HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN STREETS...LOW
LYING...AND POOR DRAINAGE AREAS. THE WATER RUNOFF WILL HAVE THE
POTENTIAL TO SEND SOME STREAMS...CREEKS...RIVERS...AND BAYOUS OUT OF
THERE BANKS. MUCH COLDER AIR OVER THE FOUR STATE REGION SUNDAY NIGHT
THROUGH MUCH OF NEXT WEEK. THERE IS A CHANCE THAT SOME OF THE RAIN
MAY BECOME FREEZING RAIN ACROSS PORTIONS OF NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS SUNDAY NIGHT INTO EARLY
MONDAY WITH THE REMAINDER OF THE REGION SEEING A CHANCE OF FREEZING
RAIN LATE MONDAY NIGHT INTO TUESDAY MORNING. THIS FORECAST WILL
LIKELY CHANGE AS THE EVENT GETS CLOSER IN TIME SO CONTINUE TO MONITOR
THE POSSIBILITY OF WINTER PRECIPITATION THROUGHOUT THE UPCOMING
WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THROUGH TONIGHT DUE TO THE
DEVELOPMENT OF SEVERE WEATHER BUT MAY HAVE FLOODING ISSUES TO
BE CONCERNED WITH.

13

In the hours before

Local storm report, Jan 14, 12:21 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1221 AM CST SUN JAN 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     FLASH FLOOD      MOUNT PLEASANT          33.17N 94.98W
01/13/2007                   TITUS              TX   FIRE DEPT/RESCUE

            COUNTY ROAD 4410 CLOSED. THREE PEOPLE RESCUED FROM CAR.

1100 PM     FLASH FLOOD      ASHDOWN                 33.67N 94.13W
01/13/2007                   LITTLE RIVER       AR   LAW ENFORCEMENT

            WATER OVER DAVIS STREET.

1015 PM     FLASH FLOOD      NEW BOSTON              33.46N 94.42W
01/13/2007                   BOWIE              TX   LAW ENFORCEMENT

            WATER OVER SEVERAL ROADS.

1015 PM     FLASH FLOOD      LINDEN                  33.01N 94.36W
01/13/2007                   CASS               TX   AMATEUR RADIO

            WATER OVER HWY 125 SOUTH OF TOWN.

&&

17

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 8:09 PM CSTFlash Flood WarningSHVHoward, Little River, Sevier4 hr
Jan 14, 5:09 AM CSTIce Storm WarningSHVHempstead, Howard, Lafayette, Little River, Miller, Nevada and 1 more10 hr
Jan 14, 3:08 PM CSTFreezing Rain AdvisorySHVHempstead, Howard, Lafayette, Little River, Miller, Nevada and 1 more21 hr

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.